Jump to content
The End of my Addiction

Baclofen Side Effects


TimberTim
 Share

Recommended Posts

I'm on a lower dose of baclofen; about 80mg/day. I know there is a whole list of side effects (SE's) that we all experience. I just wanted to talk about one and see if anyone else has it.

Cold nose! I swear, now I know what my dogs go through! My nose is not wet, mind you. But when I go to bed or try to take a nap, I have to cover my nose because it feels like I have frost bite!

Anyone else experience this?

  • Like 2
Link to comment
Share on other sites

Not me! Never heard of it. It is a confirmed side effect, (and even listed on the list you get of side effects when you get the medication) that it causes nasal drip...But I can't see how the two correlate. But maybe someone else has? We shall see...

In the meantime, sorry about the frigid nose. Sounds kinda miserable. 

Link to comment
Share on other sites

1 hour ago, TimberTim said:

Not a huge problem, NE. I have experience worse, for sure! At least I sleep well at this lower dosage!-_-

That's great, Tim. Still taking Nal? How's the drinking? 

Link to comment
Share on other sites

Yep, still taking Nal & baclofen (80mg/day). I think it helps. I still drink every day. Probably had 6 yesterday over an 8 hour period. Today I'm on my 3rd. About one/hour. Not sure if that's good or bad or what.

I've been ready the posts on your "checking in" thread. So many people with anxiety. I'm sorry for you all; I don't believe I have ever experienced that. I have had mild/moderate depression and have been taking an SSRI for a dozen years. I tried going off of it a few times, but the depression returns. 

Interesting that supliments might help with this. I don't take anything. Not even a multi-vitamin, even though I have them. I'll have to look into it more...

Not much else exciting. Looking forward to some rain here this weekend. But, I sure enjoy the SoCal sunshine!

  • Like 2
Link to comment
Share on other sites

Tim

I had a drippy nose for a while but I do not remember it being cold as such - This lasted a few weeks but like most of my SE, it went as quickly as it came

Regards

 

Bacman

  • Like 1
Link to comment
Share on other sites

14 hours ago, TimberTim said:

Yep, still taking Nal & baclofen (80mg/day). I think it helps. I still drink every day. Probably had 6 yesterday over an 8 hour period. Today I'm on my 3rd. About one/hour. Not sure if that's good or bad or what.

Still above the quantity for healthy (if there is such a thing) drinking...But if it's working for you, then so be it. Certainly better than the alternative of having your life turned upside down by having binges that are dangerous and harmful...

 

14 hours ago, TimberTim said:

I've been ready the posts on your "checking in" thread. So many people with anxiety. I'm sorry for you all; I don't believe I have ever experienced that. I have had mild/moderate depression and have been taking an SSRI for a dozen years. I tried going off of it a few times, but the depression returns. 

Interesting that supliments might help with this. I don't take anything. Not even a multi-vitamin, even though I have them. I'll have to look into it more...

It's interesting that you don't relate to the anxiety part of it, Tim. Maybe it's the SSRI? Or maybe that's just not what triggers your craving? Who knows...They're still trying to figure out if there are different 'kinds' of alcoholism. Maybe so. 

Supplements are a mixed bag. Because there's not a lot of legit research done on them, since there's not money in it for big pharma, it can often be really hard to tell if they work or not. That said, it's exceedingly clear that people with alcoholism are low on some essential vitamins and minerals, when they're drinking and when they're not. I've been ambivalent about them for a looooooong time, but I'm ready to give them a shot, based on what my psychiatrist recommends, because she's read a lot of the legit research and knows her stuff. One thing is for certain, almost a guarantee, particularly for those of us still drinking, is that B vitamins are lacking and they affect everything from mood to cognition. You might want to try a good quality B vitamin supplement. (Says the woman who knows less about these things than everyone who is posting on the supplements thread. Ha!) 

Hope you get some rain, because goodness knows you need it and the sunshine will be back soon enough! :) It's springtime here and lovely almost everyday. I don't even begrudge the rain! It won't be long before I'm out watering everyday just to keep things alive. On a sad note, we moved a big-ish Willow tree last fall and I think we killed it. I am so incredibly bummed about it, I can't tell you. The branches are still bendy, but there isn't a single bud on it. I know you're a tree guy. Have any suggestions about how I might encourage it to live???

Link to comment
Share on other sites

  • 2 weeks later...

Weird dreams. These are a known SE of bac & they are bothering me lately. Awake at 6 am this morning (that's not a problem) exhausted by a night of activity in my brain. These are not scary dreams, I would describe them  as anxious dreams, where something is happening you can't quite get a grip on, everything goes wrong, you are running about trying to fix something that can't be fixed. As though the anxieties that bac banishes during the day are coming back to haunt me at night!

I'm trying to decide if this is just the bac. It may be the Seroquel I take for sleep, or a combination of the two. I want to stop taking the Seroquel, so the last week I have put up the bac from 120 mg to 140 mg to see if that helps. Looks like it has made things worse.  I am going to halve the Seroquel this week from 50 mg to 25 mg. We shall see what happens.

I cannot be awake for long periods of time during the night, that's when the demons come, at least that isn't happening.

Link to comment
Share on other sites

Hi,

quick question.  I'm on 140mg of bac and haven't reached my switch yet.  I am experiencing facial muscle weakness.  I have jowls all of a sudden and sometimes when I am drinking the liquid runs out of my mouth if I am not careful.  Sounds worse than it is, but is this common? 

Thanks

Link to comment
Share on other sites

39 minutes ago, Star123 said:

Hi,

quick question.  I'm on 140mg of bac and haven't reached my switch yet.  I am experiencing facial muscle weakness.  I have jowls all of a sudden and sometimes when I am drinking the liquid runs out of my mouth if I am not careful.  Sounds worse than it is, but is this common? 

Thanks

I'm no medic but I definitely relate to the muscle twitches - Mostly in my arms, me but it was not something that was consistent and as with most (all) side effects went away with time - I also got shocks in my fingers which was alarming at first

I dribbled but not while drinking - (I am too tight to waste drink) - Mine was usually when I was in bed trying to sleep - Again, not something I worried about

Baclofen is a relaxant, used for MS - Its no wonder the muscles react this way - Was my way of thinking

Regards

 

Bacman

Link to comment
Share on other sites

On 4/25/2016 at 5:21 PM, Star123 said:

Hi,

quick question.  I'm on 140mg of bac and haven't reached my switch yet.  I am experiencing facial muscle weakness.  I have jowls all of a sudden and sometimes when I am drinking the liquid runs out of my mouth if I am not careful.  Sounds worse than it is, but is this common? 

Thanks

Hi, @Star123 and welcome to the forum.

I never had any side effects like that but I have seen people post about their facial muscles seeming droopy. Still, must be remarkably uncool/uncomfortable to not be able to drink. Have you thought about going down a little bit with the baclofen and letting your body adjust? How long have you been on it and how fast are you titrating up? 

Hope it is already better or will get better soon!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...